Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this special weather statement at Jun 30, 2021, 3:13 PM EDT for Greene County, Pennsylvania. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2021, 3:13 PM EDT (19:13 UTC)
- Expired
- Jun 30, 2021, 3:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Pittsburgh, PA
County Greene County, PA
The radar
The Pittsburgh radar (KPBZ), 79 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 3:33 PM EDT | TSTM WND DMG | Republic, PA | REPORT OF MULTIPLE TREES DOWN AROUND REPUBLIC. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 807 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted.
880 WWUS81 KPBZ 301913 SPSPBZ Special Weather Statement National Weather Service Pittsburgh PA 313 PM EDT Wed Jun 30 2021 PAZ031-075-301945- Greene-Fayette- 313 PM EDT Wed Jun 30 2021 ...AN AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND AND HEAVY RAIN WILL AFFECT EASTERN GREENE AND SOUTHWESTERN FAYETTE COUNTIES... At 313 PM EDT, strong thunderstorms were clustered near Waynesburg, moving northeast at 30 mph. Wind gusts up to 55 mph are possible with this storm. Locations impacted include... Waynesburg... Masontown... Fairdale... Jefferson Boro... Point Marion... Isabella... Rogersville... Bobtown... Republic... Nemacolin... Carmichaels... Rices Landing... This includes Interstate 79 in Pennsylvania between mile markers 1 and 18. Torrential rainfall also is occurring with this storm and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Seek safe shelter inside a building or vehicle. This storm may intensify, so monitor local radio or television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3973 8030 3994 8027 4000 7987 3973 7985 TIME...MOT...LOC 1913Z 246DEG 27KT 3982 8015 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this special weather statement went out at Jun 30, 1:28 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 30, 1:28 PM EDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 128 PM EDT Wed Jun 30 2021 .SYNOPSIS... Warm and humid conditions will give way to showers and storms this afternoon. Cooler weather is expected over the weekend. && .NEAR TERM /THROUGH TONIGHT/... Current conditions feature the development of showers and thunderstorms into central and eastern OH as they track east through the noon and into the afternoon. These cells are now breaking the cap and tapping into the robust 3000 J/KG aloft. These are organizing as well with good support aloft. Thus with the remnant boundary to the north, further development is expected and so a Severe Thunderstorm Watch has been issued. This will persist into the evening hours. Nevertheless, have added pops through the afternoon period and into the overnight as the front will keep convection going into the early morning hours. Slightly slow storm motions, PWATs in the 1.6 to 1.7 range, and the potential of training due to the orientation of the front, the threat of flooding is a concern. Will discuss the potential for a Flash Flood Watch. Occasional showers and storms will continue into Thursday as a cold front crosses and the aforementioned upper trough continues to deepen and pivots over the forecast area. The combination of the slowing boundary and the west to east orientation combined with the daytime heating on Thursday will lead to a possible eclipse of FFG in many locations. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... By Thursday night, the boundary further slides southeast will cooling temperatures and slightly drier air behind it. Aloft, ridging attempts to intrude into the area cutting off moisture to the area from the northwest. However, the pattern aloft yields a bit to a semi blocking off the Atlantic coast. This keeps the upper low meandering a bit longer. This will keep showers in place through midday Friday. Models have had trouble with the exit of the blocking feature but overall agree on an exit in precip by Friday afternoon and evening. While a few showers may remain, and overall drying pattern is likely. With that said, have gone with slight chance pops in the Friday night timeframe. With lessening amounts in time. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... Shower remain but lessening chances and cooler temperature continue Saturday with the upper low over the forecast area...followed by drier conditions and near normal temperatures on Independence Day as high pressure builds in from the west. The heat and drier conditions return in && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... High pressure will maintain VFR until a pre-frontal shortwave prompts widespread shower and thunderstorm development this afternoon/evening. Much of the far north terminals and far southeast terminals are still experiencing VFR. Northwest terminals are seeing this convection. TEMPO TSRA are included for most ports this in anticipation. Gusty winds, lightning, and hail are possible with these thunderstorms. MVFR/IFR cigs and vis are expected early tomorrow morning under cold advection. .Outlook... Occasional restrictions are expected through Friday as a troughing pattern results in periodic moist convection. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Jun 30, 12:56 PM EDT, 2 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 1256 PM EDT Wed Jun 30 2021 WVZ511>514-011700- Preston-Eastern Preston-Western Tucker-Eastern Tucker- 1256 PM EDT Wed Jun 30 2021 This Hazardous Weather Outlook is for northern West Virginia. .DAY ONE...This afternoon and tonight. Strong thunderstorms will be possible this afternoon and evening. Gusty winds will be the main threat. Localized flooding will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Excessive rainfall may lead to instances of flooding Thursday and Thursday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509-510-011700- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston- 1256 PM EDT Wed Jun 30 2021 ...SEVERE THUNDERSTORM WATCH 326 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Excessive rainfall may lead to instances of flooding Thursday and Thursday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jun 30, 2:58 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
258 PM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FLASH FLOOD WHEELING 40.08N 80.70W
06/30/2021 OHIO WV EMERGENCY MNGR
EM REPORTING STREET FLOODING THROUGHOUT WHEELING.
&&
EVENT NUMBER PBZ2101849
JFSpecial weather statement, Jun 30, 3:03 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
303 PM EDT Wed Jun 30 2021
PAZ014-016-022-023-073-301930-
Armstrong-Jefferson-Butler-Westmoreland-Indiana-
303 PM EDT Wed Jun 30 2021
...AN AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND
AND HEAVY RAIN WILL AFFECT SOUTHEASTERN BUTLER...NORTHWESTERN
INDIANA...SOUTHWESTERN JEFFERSON...NORTHWESTERN WESTMORELAND AND
SOUTHERN ARMSTRONG COUNTIES...
At 303 PM EDT, strong thunderstorms were clustered near Ford City, or
near Kittanning, moving east at 20 mph.
Wind gusts up to 55 mph are possible with this storm.
Locations impacted include...
Kittanning... Ford City...
Leechburg... Freeport...
West Kittanning... West Leechburg...
Rural Valley... Dayton...
Hyde Park... West Hills...
Ernest... Marion Center...
Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 4063 7966 4076 7971 4097 7912 4084 7901
4067 7902
TIME...MOT...LOC 1903Z 256DEG 16KT 4075 7944Special weather statement, Jun 30, 3:04 PM EDT, 9 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 304 PM EDT Wed Jun 30 2021 OHZ050-PAZ020-029-WVZ001-301930- Jefferson-Beaver-Washington-Hancock- 304 PM EDT Wed Jun 30 2021 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND AND HEAVY RAIN WILL AFFECT NORTHEASTERN JEFFERSON...SOUTHWESTERN BEAVER... NORTHWESTERN WASHINGTON AND HANCOCK COUNTIES... At 304 PM EDT, a strong thunderstorm was located near New Cumberland, or 7 miles northwest of Weirton, moving northeast at 30 mph. Wind gusts up to 55 mph are possible with this storm. Locations impacted include... Weirton... Steubenville... Toronto... Midland... Chester... New Cumberland... Richmond... New Manchester... Empire... Stratton... Georgetown... Hookstown... Torrential rainfall also is occurring with this storm and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Seek safe shelter inside a building or vehicle. This storm may intensify, so monitor local radio or television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4039 8077 4051 8081 4065 8047 4045 8038 TIME...MOT...LOC 1904Z 245DEG 27KT 4048 8067
Local storm report, Jun 30, 3:08 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
308 PM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM TSTM WND DMG FAYETTEVILLE 40.44N 80.20W
06/30/2021 ALLEGHENY PA 911 CALL CENTER
REPORT OF TREE DOWN ON RESIDENTIAL STRUCTURE. TIME
ESTIMATED BASED ON RADAR.
&&
EVENT NUMBER PBZ2101850
JFLocal storm report, Jun 30, 3:13 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
313 PM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 PM TSTM WND DMG 1 WSW NORTH ZANESVILLE 39.98N 82.02W
06/30/2021 MUSKINGUM OH SOCIAL MEDIA
REPORT OF DOWNED LINES ON COUNTRY CLUB ROAD IN
ZANESVILLE. TIME ESTIMATED BASED ON RADAR.
&&
EVENT NUMBER PBZ2101851
JFSpecial weather statement, Jun 30, 3:13 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 313 PM EDT Wed Jun 30 2021 PAZ031-075-301945- Greene-Fayette- 313 PM EDT Wed Jun 30 2021 ...AN AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND AND HEAVY RAIN WILL AFFECT EASTERN GREENE AND SOUTHWESTERN FAYETTE COUNTIES... At 313 PM EDT, strong thunderstorms were clustered near Waynesburg, moving northeast at 30 mph. Wind gusts up to 55 mph are possible with this storm. Locations impacted include... Waynesburg... Masontown... Fairdale... Jefferson Boro... Point Marion... Isabella... Rogersville... Bobtown... Republic... Nemacolin... Carmichaels... Rices Landing... This includes Interstate 79 in Pennsylvania between mile markers 1 and 18. Torrential rainfall also is occurring with this storm and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Seek safe shelter inside a building or vehicle. This storm may intensify, so monitor local radio or television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3973 8030 3994 8027 4000 7987 3973 7985 TIME...MOT...LOC 1913Z 246DEG 27KT 3982 8015
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:02 PM EDT | Areal Flood Advisory | PBZ | Mercer, Venango | 118 min |
| Jun 30, 12:40 PM EDT | Special Weather Statement | PBZ | Washington | 50 min |
| Jun 30, 12:56 PM EDT | Special Weather Statement | PBZ | Allegheny | 34 min |
| Jun 30, 1:04 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 26 min |
| Jun 30, 1:06 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Washington, Westmoreland | 24 min |
| Jun 30, 1:19 PM EDT | Areal Flood Advisory | PBZ | Allegheny, Washington, Westmoreland | 3 hr |
| Jun 30, 1:23 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Washington, Westmoreland | 52 min |
| Jun 30, 1:29 PM EDT | Special Weather Statement | PBZ | Washington | 31 min |
| Jun 30, 1:52 PM EDT | Special Weather Statement | PBZ | Indiana | 23 min |
| Jun 30, 2:03 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Westmoreland | 42 min |
| Jun 30, 2:12 PM EDT | Flash Flood Warning | PBZ | Allegheny, Beaver, Washington, Westmoreland | 3 hr |
| Jun 30, 2:14 PM EDT | Flash Flood Warning | PBZ | Allegheny, Washington | 2 hr |
| Jun 30, 2:26 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 49 min |
| Jun 30, 2:37 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 38 min |
| Jun 30, 2:41 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Washington | 34 min |
| Jun 30, 2:45 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Westmoreland | 45 min |
| Jun 30, 3:03 PM EDT | Special Weather Statement | PBZ | Armstrong | 27 min |
| Jun 30, 3:29 PM EDT | Special Weather Statement | PBZ | Fayette | 31 min |
| Jun 30, 3:32 PM EDT | Areal Flood Advisory | PBZ | Armstrong, Indiana | 3 hr |
| Jun 30, 3:35 PM EDT | Special Weather Statement | PBZ | Forest | 25 min |
| Jun 30, 3:52 PM EDT | Special Weather Statement | PBZ | Fayette | 23 min |
| Jun 30, 3:55 PM EDT | Special Weather Statement | PBZ | Jefferson | 35 min |
| Jun 30, 4:29 PM EDT | Special Weather Statement | PBZ | Butler | 31 min |
| Jun 30, 5:05 PM EDT | Special Weather Statement | PBZ | Mercer | 25 min |
| Jun 30, 5:11 PM EDT | Special Weather Statement | PBZ | Lawrence | 34 min |
| Jun 30, 5:58 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Butler, Washington | 47 min |
| Jun 30, 6:44 PM EDT | Special Weather Statement | PBZ | Allegheny | 46 min |
| Jun 30, 1:56 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Marshall, Ohio | 34 min |
| Jun 30, 3:04 PM EDT | Special Weather Statement | PBZ | Hancock | 26 min |
| Jun 30, 4:14 PM EDT | Special Weather Statement | PBZ | Monongalia, Preston | 31 min |
| Jun 30, 5:26 PM EDT | Special Weather Statement | PBZ | Hancock | 34 min |
| Jun 30, 11:57 AM EDT | Special Weather Statement | PBZ | Muskingum | 33 min |
| Jun 30, 12:20 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey, Muskingum | 25 min |
| Jun 30, 12:37 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey, Muskingum, Noble, Tuscarawas | 23 min |
| Jun 30, 12:54 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey, Muskingum, Tuscarawas | 51 min |
| Jun 30, 1:21 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Harrison, Monroe, Noble, Tuscarawas | 24 min |
| Jun 30, 1:38 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Harrison, Monroe, Noble, Tuscarawas | 52 min |
| Jun 30, 4:52 PM EDT | Special Weather Statement | PBZ | Carroll, Columbiana | 23 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.